MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U201H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U201H
Model Number NA-U201H-8022
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports during an unspecified procedure using a single use aspiration needle, the needle broke off inside the patient (inside the tumor).It is unknown if the needle was successfully retrieved.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
The subject device was manufactured on february, 2022 based on the provided 3 digit lot information.This event has been reported by the importer on mdr# 2429304 - 2022 - 00018.The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on facility medwatch received.New information was added to the following fields: b5, e1, e2, e3, e4, g2.
 
Event or Problem Description
Additional information was reported by facility pertaining to this event: single-use aspiration needle broke off in mass in pancreatic head during fine needle biopsy.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and the results of the device history record (dhr) review.New information was added to the following fields: h6, h10.The dhr for this device was reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The device was not returned to olympus for evaluation.Images were provided which revealed the sheath was pulled out of the actuator.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to the following mechanism: ·the needle tube buckled under bending load during endoscopic insertion/detachment or puncture.·a load was applied to the buckled needle tube in the direction of straightening it back to a straight line.·the needle tube was bent and stretched, which reduced its strength and caused it to fracture.It is also possible that the sheath came off the handle due to some tensile load being applied to the product sheath during handling.The instructions for use (ifu) states the following: ·when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view, and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may bent or break.·if you feel excessive resistance while operating the instrument, do not push the needle slider forcibly.Reduce the angulation of the endoscope until the instrument passes smoothly.Advance the sheath slowly until the distal end of the sheath appears within the endoscopic or ultrasonic field of view.If excessive resistance is encountered after reducing the angulation of the endoscope entirely, do not use the instrument.Forcing the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.Olympus will continue to monitor the field performance of the device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U201H
Common Device Name
ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15198996
Report Number9614641-2022-00129
Device Sequence Number6337813
Product Code FCG
UDI-Device Identifier04953170402586
UDI-Public04953170402586
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K181994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U201H-8022
Device Lot Number22K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/29/2022
09/16/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/14/2022
10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown